Paragard IUD, Acne - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 4 Old 12-21-2009, 10:45 PM - Thread Starter
 
SuburbanHippie's Avatar
 
Join Date: Aug 2008
Location: finally out in the country
Posts: 1,837
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I chose to get the Paragard because I no longer want to use hormonal birth control. I read the side effects were basically bad cramps (which they are during ovulation and minutes before my period starts), but have you ever experience acne as a side effect.

I am at a loss right now. I'm a googleholic and found other women that have listed severe acne as a side effect. Something to the effect of too much copper in their system which drains the zinc in their system which causes the acne. Does that make sense? Other women claim the copper causes an inflammation (that kills the sperm) and if you have too much copper in your system it could cause inflammations in other parts of the body.

This acne is nothing like I've experienced before. Previously it was usually in tune with my menstrual cycle and it was just a couple pimples in my T zone. Now, this acne is clusters of cysts one on top of another on my cheeks and eyebrows/temples. It never goes away. TMI ahead. They basically ooze every day and never clear up.

I know I also have a problem with candida. I've been taking Threelac and plan to alter my diet after Christmas (which I'm dreading because I really enjoy bread). I haven't noticed any changes yet, but I haven't ruled out candida as the cause of my acne either.

I just needed to get this out there. If you have any advice or have BTDT, please tell me! This is out of control. I don't even want to leave my house anymore.

Mom to REPlaySkateboard04HL.gif(12), bikenew.gif(7), energy.gif(5),  guitar.gif(4), baby.gif (born 7/8/11), dog2.gif, and chicken3.gif

 


 

SuburbanHippie is offline  
Sponsored Links
Advertisement
 
#2 of 4 Old 12-21-2009, 11:24 PM
 
Fruitful4Him's Avatar
 
Join Date: Jun 2002
Location: between a rock and a hard place
Posts: 679
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Is having the IUD removed an option? {{seems like the simplist solution if it is the IUD causing some sort of imbalance}} No other advice.. just {{hugs}}

 Mama to my tribe
Fruitful4Him is offline  
#3 of 4 Old 12-21-2009, 11:32 PM
 
sugarmoon's Avatar
 
Join Date: Feb 2003
Posts: 1,376
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
have you seen a dermatologist? are you sure it is acne? it could be a different skin infection. I'd get a referal to a dermatologist asap -- I have funky skin and family docs rarely diagnose skin stuff correctly, ime.

Good luck.

oh -- I have the paraguard as well, but no problems with acne due to it, just my usual..
sugarmoon is offline  
#4 of 4 Old 12-21-2009, 11:52 PM - Thread Starter
 
SuburbanHippie's Avatar
 
Join Date: Aug 2008
Location: finally out in the country
Posts: 1,837
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm having the IUD removed in January. I can't wait!

I tried to get an appointment with a dermatologist, but because I have state insurance they basically blew me off. They told me they would have to check into it and would call me back. They never did. I felt so bad about it I never called back. I'm pretty terrified a dermatologist would try to prescribe something (I don't do prescription anything). I guess I need to get over it and call them back. I can feel my hands getting clammy already.

Mom to REPlaySkateboard04HL.gif(12), bikenew.gif(7), energy.gif(5),  guitar.gif(4), baby.gif (born 7/8/11), dog2.gif, and chicken3.gif

 


 

SuburbanHippie is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off